Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 1, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 2, 2012, 7:10 PM EST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 7:10 PM EST (00:10 UTC)
- Expired
- Jan 4, 2012, 9:31 AM EST
- In force
- 38 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
930 WHUS71 KCAR 030010 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 710 PM EST MON JAN 2 2012 ANZ050>052-030900- /O.EXP.KCAR.GL.W.0001.000000T0000Z-120103T0000Z/ /O.NEW.KCAR.SC.Y.0001.120103T0010Z-120103T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 710 PM EST MON JAN 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT. SEAS 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VJN
6 follow-up statements
946 WHUS71 KCAR 030801 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 301 AM EST TUE JAN 3 2012 ANZ050>052-031615- /O.EXT.KCAR.SC.Y.0001.000000T0000Z-120104T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 301 AM EST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
100 WHUS71 KCAR 031603 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1103 AM EST TUE JAN 3 2012 ANZ050>052-040000- /O.CON.KCAR.SC.Y.0001.000000T0000Z-120104T0900Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1103 AM EST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
751 WHUS71 KCAR 032031 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 331 PM EST TUE JAN 3 2012 ANZ050>052-040400- /O.EXT.KCAR.SC.Y.0001.000000T0000Z-120104T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 331 PM EST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
710 WHUS71 KCAR 040203 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 903 PM EST TUE JAN 3 2012 ANZ050>052-041500- /O.CON.KCAR.SC.Y.0001.000000T0000Z-120104T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 903 PM EST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VJN
764 WHUS71 KCAR 040812 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 312 AM EST WED JAN 4 2012 ANZ050>052-041615- /O.CON.KCAR.SC.Y.0001.000000T0000Z-120104T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 312 AM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
689 WHUS71 KCAR 041431 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 931 AM EST WED JAN 4 2012 ANZ050>052-041800- /O.CAN.KCAR.SC.Y.0001.000000T0000Z-120104T1800Z/ /O.NEW.KCAR.SC.Y.0002.120104T1500Z-120104T1800Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 931 AM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 4:17 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 2, 4:17 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 417 PM EST MON JAN 2 2012 .SYNOPSIS... AN ARCTIC FRONT WILL CROSS THE REGION TONIGHT. COLD HIGH PRESSURE WILL THEN BUILD ACROSS THE REGION THROUGH MID WEEK. && .NEAR TERM /THROUGH TUESDAY/... AN ARCTIC FRONT WILL CROSS THE REGION TONIGHT...EXITING THE SOUTHEAST CORNER OF THE FORECAST AREA LATE TONIGHT. ANY LINGERING RAIN/SNOW SHOWERS DOWNEAST WILL DISSIPATE THROUGH THE REMAINDER OF THE AFTERNOON. SCATTERED SNOW SHOWERS WILL PERSIST ACROSS THE NORTH/MOUNTAINS TONIGHT. OTHERWISE...EXPECT PARTLY/MOSTLY CLOUDY SKIES ACROSS NORTHERN AREAS TONIGHT WITH PARTLY CLOUDY SKIES DOWNEAST. HIGH PRESSURE WILL BUILD EAST TUESDAY. PARTLY/MOSTLY CLOUDY SKIES ALONG WITH ISOLATED SNOW SHOWERS WILL OCCUR ACROSS THE NORTH AND MOUNTAINS TUESDAY...WITH PARTLY/MOSTLY SUNNY SKIES DOWNEAST. GUSTY WINDS WILL OCCUR TUESDAY. LOW TEMPERATURES TONIGHT WILL RANGE THROUGH THE SINGLE DIGITS NORTH...TO THE UPPER TEENS INTERIOR DOWNEAST WITH AROUND 20 TO THE LOWER 20S ALONG THE DOWNEAST COAST. WITH COLD ADVECTION IN THE WAKE OF THE FRONT...EXPECT TEMPERATURES WILL BE NEAR STEADY TUESDAY WITH LITTLE RECOVERY FROM THE MORNING LOWS. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... WITH COLD AIR IN PLACE AND STRONG NW WINDS CONTINUING THROUGH THE NIGHT...THE MOST NOTABLE FEATURE FOR TUESDAY NIGHT WILL BE WIND CHILLS WELL BELOW ZERO ACROSS THE AREA...LASTING INTO EARLY WEDNESDAY MORNING. AN ADVISORY SEEMS LIKELY FOR NORTHERN ZONES ONE THROUGH FOUR...POSSIBLY EXTENDING TO FIVE AND SIX. THIS COLD AIR WILL ALSO RESULT IN LOW LEVEL INSTABILITY OFFSHORE. EXPECT THAT THE COLD AIR WILL NEED A LONGER TRAJECTORY TO MOVE OFFSHORE...BUT WILL STILL INCLUDE SLIGHT CHC SNOW SHOWERS FOR OUTER ISLANDS AND THE FAR SE CORNER OF WASHINGTON COUNTY. LOWS WEDNESDAY NIGHT WILL RANGE FROM THE LOW SINGLE DIGITS DOWN EAST TO SUBZERO READINGS IN THE CROWN. THE WINDS SHOULD KEEP READING FROM FALLING BELOW MINUS 10 IN THE ALLAGASH. HIGH PRESSURE BUILDING ON WEDNESDAY WILL BRING SUNNY BUT VERY COLD CONDITIONS WITH HIGHS IN THE MID TEENS DOWN EAST AND SINGLE DIGITS NORTH OF HOULTON. TEMPS WILL INITIALLY PLUMMET TOWARDS ZERO NORTH AND TOWARDS THE SINGLE DIGITS DOWN EAST ON WEDNESDAY NIGHT BUT SW WINDS AND INCREASING HIGH CLOUDS ARE EXPECTED TO RESULT IN TEMPERATURES RISING BY MIDNIGHT. TWO SHORTWAVES ARE EXPECTED TO IMPACT THE AREA WEDNESDAY NIGHT THROUGH THURSDAY...BRINGING A REINFORCING SHOT OF COLD AIR. EXPECT THESE SYSTEMS TO BRING SNOW SHOWERS OR FLURRIES TO MOST OF THE AREA DURING THIS TIME FRAME EXCEPT INTERIOR DOWN EAST TO INCLUDE THE BGR AREA. ANY ACCUMULATIONS WOULD BE IN THE TRACE TO AN ISOLATED INCH RANGE. THE WILD CARD WILL BE RIGHT ALONG THE COAST FOR ZONES 29 AND 30 THE COLD AIR ADVECTION BRINGS INSTABILITY OVER THE WARMER OFFSHORE WATERS. FOR NOW...HAVE INCLUDED CHC POPS FOR SNOW SHOWERS FOR THE OUTER ISLANDS AND ALONG THE COAST FROM PENOBSCOT BAY TOWARDS EASTPORT DURING THURSDAY. BUFKIT SHOWS SUFFICIENT LIFT AND MOISTURE BLO H700 FOR ACCUMULATING SNOW SHOWERS IN THESE AREAS THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A TROUGH OF LOW PRESSURE WILL BE MOVING EAST THROUGH THE MARITIMES THURSDAY NIGHT INTO FRIDAY AS A WEAK RIDGE OF HIGH PRESSURE MOVES IN. THE HIGH WILL BE CENTERED WELL SOUTH OF THE REGION WITH ONLY A WEAK SURFACE RIDGE EXTENDING NORTH INTO MAINE. GUIDANCE CONTINUES TO SHOW A WEAK AND FAST MOVING SHORTWAVE AND ASSOCIATED LOW PRESSURE MOVING IN FRIDAY NIGHT AND PULLING A TROUGH OF LOW PRESSURE THROUGH EARLY SATURDAY MORNING. FOR NOW WILL BE FORECASTING THE CHANCE FOR SNOW SHOWERS WITH THIS. HOWEVER...THERE WILL BE THE POTENTIAL FOR A PERIOD OF LIGHT SNOW VERY LATE FRIDAY NIGHT INTO SATURDAY AS THE TROUGH MOVES THROUGH. SOME OF THE MODELS INCLUDING THE LATEST GFS HAVE BEEN HINTING AT THE POSSIBILITY THAT A SECONDARY SURFACE LOW MAY DEVELOP ALONG THE MAINE COAST SATURDAY MORNING AS THE TROUGH MOVES THROUGH. A SECONDARY DEVELOPMENT WOULD INCREASE THE POTENTIAL FOR A PERIOD OF SNOW EARLY SATURDAY. HOWEVER...WINDS ALOFT ARE VERY FAST AND VERY ZONAL SO IT IS ANTICIPATED THAT ANY SECONDARY DEVELOPMENT WOULD BE QUICK TO MOVE EAST AND AWAY BEFORE PRODUCING MUCH SNOW. A WEAK RIDGE FOLLOWS FOR LATE SATURDAY. ANOTHER WEAK AND FAST MOVING TROUGH WILL MOVE THROUGH SUNDAY WITH A CHANCE FOR SNOW SHOWERS...MAINLY OVER THE NORTH. HIGH PRESSURE SHOULD THEN FOLLOW FOR EARLY NEXT WEEK. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... NEAR TERM: GENERALLY VFR CONDITIONS ARE EXPECTED ACROSS THE REGION TONIGHT THROUGH TUESDAY. HOWEVER...OCCASIONAL MVFR CONDITIONS ARE POSSIBLE ACROSS THE NORTH/MOUNTAINS TONIGHT THROUGH TUESDAY. GUSTY WINDS ARE EXPECTED TUESDAY. SHORT TERM: NW WINDS WILL GUST TO 25 KT TUESDAY NIGHT...BUT DECREASE WEDNESDAY. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. OTHERWISE...MVFR CEILINGS EXPECTED NORTH OF HUL FOR LATER WEDNESDAY NIGHT INTO THURSDAY WITH TEMPO IFR IN SNOW SHOWERS. ALSO EXPECT TEMPO IFR IN SNOW SHOWERS DURING THURSDAY FOR BHB. OCCASIONAL MVFR CONDITIONS ARE POSSIBLE LATER FRIDAY INTO SATURDAY. && .MARINE... NEAR TERM: A GALE WARNING REMAINS IN EFFECT FOR THE WATERS THROUGH EARLY THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE THEN EXPECTED LATER THIS EVENING THROUGH TUESDAY. SHORT TERM: SCA EXPECTED TO DEVELOP LATE TUESDAY LIKELY TO CONTINUE THROUGH TUESDAY NIGHT AND INTO WEDNESDAY MORNING AS NORTHWEST WINDS PICK UP WITH GUSTS OVER 25 KTS AND SEAS UP TO 5 FEET. SNOW SHOWERS ARE EXPECTED TUESDAY NIGHT AND AGAIN LATER WEDNESDAY NIGHT INTO THURSDAY...ESPECIALLY FURTHER FROM THE COAST. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ050>052. && NEAR TERM...NORCROSS SHORT TERM...MCW LONG TERM...BLOOMER AVIATION...NORCROSS MARINE...NORCROSS/MCW
Hazardous weather outlook, Jan 2, 10:29 AM EST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1029 AM EST MON JAN 2 2012 MEZ001>006-010-011-015>017-029>032-031200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1029 AM EST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-031200- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1029 AM EST MON JAN 2 2012 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NORCROSS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 4:02 PM EST | Wind Chill Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 17 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.